Case Report: Oral lichenoid reaction

Read full text
Authors: TANJEEMA HASSAN
Cited by: 0

Abstract

Lichenoid drug reactions (LDRs) are uncommon adverse effects associated with several systemic medications, including antihypertensive agents such as beta-blockers. These lesions often mimic oral lichen planus clinically and histopathologically, posing diagnostic challenges for dental practitioners. This case report describes a patient with isolated systolic hypertension who developed an oral lichenoid reaction following long-term beta-blocker therapy. Withdrawal of the offending drug in collaboration with the physician, along with symptomatic management, resulted in significant clinical improvement. This report highlights the importance of thorough drug history evaluation and interdisciplinary management in patients presenting with oral lichenoid lesions.

Fields of Study & Subjects

Oral Health Pathology and Treatment Oral and gingival health research Drug-Induced Adverse Reactions

Publication details

Journal / source
Figshare
Publication date
1 January 2026
Document type
Preprint